Alert archive / Texas / Flash Flood Warnings in 1995
Flash Flood Warning 13, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 7, 1995, 1:04 PM CDT for Clay County, Texas; Jefferson County, Oklahoma. It was in force for 3 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 7, 1995, 1:04 PM CDT (18:04 UTC)
- Expired
- May 7, 1995, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jefferson County, OK, Clay County, TX
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1311 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 071812
FFWOKC
OKC051-031-033-067-137-TXC077-072100-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
104 PM CDT SUN MAY 07 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 400 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
SOUTHERN GRADY
IN SOUTHWESTERN OKLAHOMA
EASTERN COMANCHE...COTTON...WESTERN JEFFERSON AND
STEPHENS
IN NORTH TEXAS
CLAY COUNTY
INCLUDING THE FOLLOWING LOCATIONS
ACME...ADDINGTON...AGAWAM...ALEX...BRADLEY...BRAY...
CHICKASHA...COMANCHE...CORUM...DUNCAN...EMPIRE CITY...
HASTINGS...HENRIETTA...HULEN...MARLOW...NINNEKAH...NORGE...
PUMPKIN CENTER...RANDLETT...RUSH SPRINGS...TAYLOR...TEMPLE
...WALTERS AND WAURIKA
HEAVY THUNDERSTORMS MOVED THROUGH THE AREA THIS MORNING AND EARLY
AFTERNOON PRODUCING WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES.
MORE STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO
MOVE THROUGH THE WARNING AREA IN THE NEXT 1 TO 2 HOURS PRODUCING
ADDITIONAL HEAVY RAINFALL. THIS WILL RESULT IN RAPID RUNOFF WITH
FLOODING LIKELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER. THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
LAT...LON 3409 9783 3416 9849 3516 9790 3494 9764What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 7, 4:46 AM CDT, 8 hours 18 minutes earlier.
Area forecast discussion, May 7, 4:46 AM CDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO ADD CAUTION ON LKS
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
445 AM CDT SUN MAY 7 1995
LOOKS AS IF ALL IS STILL ..GO.. FOR WILD WX TDA ACRS MUCH OF THE FA.
SVR TSTMS CERTAINLY PSBL ALMOST ANYWHERE IN THE FA TDA...AND IN THE E
THIS EVE. HAVE ELECTED TO REISSUE FFA FOR TODAY FOR CNTRL...S
CNTRL...AND SERN OK...PLUS CLAY COUNTY IN TX. THIS AREA HAS COMBO OF
LOWEST FF GDNC... MAX QPF...AND MOST RNFL YDA. ALTHO STMS SHOULD MOVE
FAIRLY QUICKLY... THE MSTR SUPPLY COULD EASILY BE ENUF FOR RNFL RATES
WELL IN EXCESS OF AN INCH AN HR.
WV IMGRY HAS SVRL INTERESTING FTRS. THE TROP CONCTN CONTS ACRS THE SERN
1/2 OF TX AND APPEARS POISED TO WRAP BACK NW INTO CNTRL AND ERN OK TDA.
THERE ALSO APPEARS TO BE A DVLPG WAVE IN N CNTRL MEXICO THAT SHOULD MOVE
NE TWD OUR SWRN ZNS THIS MRNG. IT IS PSBL THAT THIS WV WL PRODUCE ANTHR
TSTM COMPLEX THAT WL SPRD ACRS MUCH OF THE REST OF THE FA TDA. ANTHR
FTR APPEARS TO BE A JET STRK W OF BAJA CA AND MAY BE ABLE TO AFFECT THE
FA THIS AFTN OR EVE. FNLY...THE MCC OVR THE PNHDLS IS CAUSING SUBSDNC
IN THE AREA SURRNDG IT. THIS WL INHIBIT PCPN OVR MOST OF THE WRN PT OF
THE FA ERLY THIS MRNG...XCPT FOR THE SHWRS WITHIN THE CMPLX ITSELF. DO
XPCT A FAIRLY RAPID RCVRY FM THE STABLE CONDS THO.
OTHER PSBL SCENARIO IS THAT STMS WL DVLP THIS AFTN AS DRYLN WORKS E FM
WRN TX. THIS WOULD RSLT IN A SQUALL LN TRAVERSG THE FA FM W TO
E...PRBLY THIS AFTN AND ERLY EVE.
IN ANY CASE...IT APPEARS NRLY CERTAIN THAT THE ERN 1/2 OF THE FA WL HAVE
SIG PCPN. HAVE GONE WITH THE 1-DOUBLE-0 POP IN THOSE LOCATIONS. PCPN
SHOULD WIND DOWN SOME THIS EVE...AND LINGER ONLY IN THE FAR SE TNGT.
THE DRYLN/CDFNT COMBO SHOULD STALL ACRS ERN OK AND WL MAINTAIN LOW TO
CHC POPS THRU MON NGT THERE. WRPARND LGT SHWRS NOT OUT OF THE QUESTION
IN N EITHER ON MON NGT.
HAVE ALSO OPTED FOR A 2ND PD WND ADVSRY IN NW. MODELS IN SCARILY GOOD
AGRMT IN MOST RESPECTS...INCLDG DVLPMT AND LOCATION OF SFC LOW. GRDNT
LOOKS TIGHT ENUF FOR 20 TO 30 MPH WND TNGT AND MON IN NW. MAY EVEN SEE
25 TO 35 MPH THERE ON MON. AM NOT QUITE CONFIDENT ENUF TO GO WITH A 3RD
PD ADVSRY HWVR....
MOST GDNC TEMPS LOOK OK...BUT COULD NOT JUSTIFY UPPER 70S AT PNC TDA.
ICWF HAS A FEW ROUGH EDGES THAT NEED TO BE FIXED...ZFP MAY BE 15 TO 20
MIN LATE.
FCSTID=23=RS
HBR 77 52 78 54 / 80 10 10 10
OKC 75 56 75 57 / 100 30 10 10
SPS 79 55 78 55 / 70 10 10 10
GAG 75 50 76 50 / 60 10 10 20
PNC 72 54 75 56 / 100 30 10 20
DUA 76 58 78 60 / 100 50 20 30
.OKC...FF WATCH TDA...ZNS 18>20..24>32..39>43..45>53.
CAUTION ON AREA LAKES TDA...ZNS 4>47..50..51.(
WND ADVSRY TNGT...ZNS 4>6..9>11..14..15.
.TX...FF WATCH TDA...ZN 90.
CAUTION ON AREA LAKES TDA...ZNS 83>90.In the hours before
Local storm report, May 7, 9:37 AM CDT, 3 hours 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
940 AM CDT SUN MAY 7 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
830 AM KNOX CITY TX .75 INCH HAIL 6 MILES
5/7/95 KNOX EAST OF KNOX CITY.
915 AM MABELLE TX .75 INCH HAIL AT MABELLE.
5/7/95 BAYLOR
925 AM SENTINEL OK 1.75 INCH HAIL AT SENTINEL
5/7/95 WASHITA POLICE DEPARTMENT.
MCCAMMONLocal storm report, May 7, 10:32 AM CDT, 2 hours 32 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1035 AM CDT SUN MAY 7 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 AM WEATHERFORD OK .75 INCH HAIL AT
5/7/95 CUSTER WEATHERFORD POLICE
DEPARTMENT.
MCCAMMONSpecial weather statement, May 7, 12:30 PM CDT, 34 minutes before
OKZ004>053-TXZ083>090-081130- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1230 PM CDT SUN MAY 7 1995 THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS ABOUT THE WESTERN 2/3 OF OKLAHOMA...AND WESTERN NORTH TEXAS. THE AREA IS WEST OF A LINE FROM ENID TO OKLAHOMA CITY TO RINGLING TO HENRIETTA TEXAS. THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE REST OF CENTRAL AND SOUTHEASTERN OKLAHOMA. THIS IS A POTENTIALLY DANGEROUS SITUATION...ESPECIALLY IN THE HIGH RISK AREA. ALTHOUGH THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS...THERE WILL ALSO BE A RISK OF ISOLATED TORNADOES. WIDESPREAD HEAVY RAINFALL WILL ALSO BE A THREAT. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THIS AFTENOON FOR THE CENTRAL 1/3 OF OKLAHOMA...THE SOUTHEAST PART OF OKLAHOMA...AND ADJACENT PARTS OF NORTH TEXAS. WARM AND MOIST AIR WILL CONTINUE STREAMING INTO THE SOUTHERN PLAINS FROM THE GULF OF MEXICO. THIS WILL KEEP THE ATMOSPHERE VERY UNSTABLE OVER OKLAHOMA AND WESTERN NORTH TEXAS. ADDITIONAL SUPPORT FOR SEVERE STORMS WILL COME FROM A SLOWLY ADVANCING DRYLINE ACROSS THE TEXAS PANHANDLE AND AN UPPER LEVEL STORM LOCATED MOVING TOWARD THE AREA FROM WESTERN NEW MEXICO. SEVERE THUNDERSTORMS THAT FORMED OVER WESTERN NORTH TEXAS AND WESTERN OKLAHOMA THIS MORNING CONTINED TO MOVE INTO CENTRAL OKLAHOMA THIS AFTERNOON. EVEN THOUGH THESE STORMS HAVE WEAKENED SOMEWHAT...THEY MAY STILL PRODUCE LARGE HAIL AND DAMAGING WINDS. FURTHER TO THE WEST...STORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE OVER THE TEXAS PANHANDLE LATER THIS AFTENOON. THEY WILL THEN MOVE INTO OKLAHOMA AND WESTERN NORTH TEXAS...WHERE THE UNSTABLE AIR OVER THE REGION WILL REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS. THE WIND PROFILE OVER THE REGION IS ALSO FAVORABLE FOR THE DEVELOPMENT OF SUPERCELLS AND POSSIBLY TORNADOES. EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTER GROUPS IN THE RISK AREA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TODAY AND TONIGHT. MMT
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:27 AM CDT | Severe Thunderstorm Warning | OUN | Knox | 48 min |
| May 7, 8:58 AM CDT | Severe Thunderstorm Warning | OUN | Baylor | 47 min |
| May 7, 9:10 AM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 50 min |
| May 7, 12:23 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 52 min |
| May 7, 12:29 PM CDT | Flash Flood Warning | OUN | Wichita | 3 hr |
| May 7, 2:17 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 43 min |
| May 7, 4:02 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 43 min |
| May 7, 4:02 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 43 min |
| May 7, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 57 min |
| May 7, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 65 min |
| May 7, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 65 min |
| May 7, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 51 min |
| May 7, 9:23 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 52 min |
| May 7, 9:41 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 49 min |
| May 7, 11:00 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 45 min |
| May 7, 1:04 PM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Grady, Stephens | 3 hr |
| May 7, 2:25 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 65 min |
| May 7, 3:00 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 60 min |
| May 7, 3:29 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 46 min |
| May 7, 3:29 PM CDT | Tornado Warning | OUN | Harmon | 31 min |
| May 7, 3:43 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 47 min |
| May 7, 3:49 PM CDT | Tornado Warning | OUN | Murray | 41 min |
| May 7, 3:53 PM CDT | Tornado Warning | OUN | Greer, Harmon | 37 min |
| May 7, 4:07 PM CDT | Tornado Warning | OUN | Garvin | 38 min |
| May 7, 4:15 PM CDT | Tornado Warning | OUN | Love | 45 min |
| May 7, 4:19 PM CDT | Tornado Warning | OUN | Johnston, Murray, Pontotoc | 41 min |
| May 7, 4:26 PM CDT | Tornado Warning | OUN | Beckham, Washita | 34 min |
| May 7, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Tillman | 57 min |
| May 7, 4:33 PM CDT | Tornado Warning | OUN | Carter | 27 min |
| May 7, 4:40 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 50 min |
| May 7, 4:57 PM CDT | Tornado Warning | OUN | Carter | 48 min |
| May 7, 4:59 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 61 min |
| May 7, 5:03 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 57 min |
| May 7, 5:18 PM CDT | Tornado Warning | OUN | Murray | 57 min |
| May 7, 5:27 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 63 min |
| May 7, 5:48 PM CDT | Tornado Warning | OUN | Garvin, Pontotoc | 37 min |
| May 7, 6:05 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Major | 55 min |
| May 7, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 47 min |
| May 7, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Stephens | 40 min |
| May 7, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 51 min |
| May 7, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 51 min |
| May 7, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 48 min |
| May 7, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | McClain, Pottawatomie | 40 min |
| May 7, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 40 min |
Nearby
Flash Flood Warnings in Texas, 1995Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.